Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Gabapentin with diazepam


[Jo...]

Recommended Posts

Hello fellow sufferers

since the last cut and then updose from diazepam i cant stabilise when i say stabilise i mean I can't defecate properly thats my main symptom and from some reason 7.5 doesn't relax my muscles anymore i have an appointment to a neurologist next month i want to try gabapentin maybe it will help my defecation issues that torture me night and day is it okay to combine the two any bad or good experience would help me

Thanks

Link to comment
Share on other sites

Hi JD,

I did find GPN acted as a bit of a “laxative” with one off doses... The trouble is it also added to the muscular dysfunction too..

There can be so much to juggle with these type of motility problems, esp. when its smooth muscle and structural abdo/pelvic muscle.. Story of my life (post accident) and its this healing that dictates my slow tapering...

I found in the end, or perhaps so far, that its a combination of all the little things that add up, that get me through... -A very individual and complex problem for some of us... :(

Do you find laying on your belly, perhaps on a pillow, as you drift off to sleep/nap helps..??

A bit of PEG (Miralax/Osmolax) trickled through at times seems to be MY best actual laxative, but now its getting easier to manage with diet, prunes, aloe, Metamucil, etc (more often than not)

Im not sure how you go with walking/exercise, -It does help.. (if possible)..

Dont give up..!! -Compile all your “little helpers” till you make it through..

:)

 

Link to comment
Share on other sites

JD, I wouldn't add gabapentin thinking it's going to help you in the bathroom department. It gave me worse constipation. In fact, here's a warning:

 

The more common side effects of gabapentin include: abnormal eye movements that are continuous, uncontrolled, back-and-forth, or rolling. clumsiness or unsteadiness. constipation.

 

So it's  not uncommon.

 

Also, I found gaba a bear to discontinue. It has a notoriously rotten withdrawal profile -- as bad as benzos. Some don't have trouble, but some do.

 

But I hear your pain. I was in the same boat. Prunes, oatmeal, lots of fiber in the form of fruits and veggies, calming music in the bathroom, lots of water . . . nada.

 

A buddie in AU told me about Natural CALM -- you can buy it at Amazon. It's mag citrate. I take 1 tsp at night, and in the morning, no trouble. You have to fool around with the dosage to see what's best for you.

 

Oh, I found a hot cup of coffee in the morning to be helpful also. Ditto walking.

 

Hope this helps,

 

Katz

 

 

 

 

 

Link to comment
Share on other sites

Yeah, to be clear.. :(

-I was taking it for other reasons in large one off doses, and I dont see it as a viable solution unless perhaps there is some “out of the box” unusual reason.. (I have extensive pelvic trauma)

 

I assume when I was taking Gpn regularly, it contributed to my gastro paralysis... I just cant outright say it due to the dominating opiate effects... -“Strongly Suspect” perhaps..

 

***

Heya Katz.. :)

You have been making slow steady progress too havnt you..??

-ditto morning coffee...

:)

Link to comment
Share on other sites

Thanks for to info i am a little hesitate to add something new and maybe i will wait with the gabapentin another question does the gabapentin acts immediately or its something thats has to build up in your body
Link to comment
Share on other sites

No, it acts immediately, john. After the first pill, I felt dizzy, spacey, not-quite-here and tired. It was worse than the dizziness from valium. I was taking it for neuropathic pain and it did help that. And the longer I took it the less the awful dizziness/DR affected me. So that was good, I guess. But all the time I was on the drug, I never felt "myself".

 

What a mess.

 

Katz

 

 

Link to comment
Share on other sites

I take 100 mgs of gabapentin at night which is a very low dose and it has been helpful for me with my anxiety. I can't speak for the muscle issues and laxative effect. I don't know if it helps with those but I find it calms me down a little and has been helpful during my taper. I'm trying to use as little of it as possible though.
Link to comment
Share on other sites

×
×
  • Create New...